Alert archive / Mississippi / Tornado Warnings in 2008
Tornado Warning 129, NWS Jackson, MS
NWS Jackson, MS issued this tornado warning at Apr 18, 2008, 5:48 PM CDT for Lamar County, Marion County, Mississippi. It was in force for 41 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 18, 2008, 5:48 PM CDT (22:48 UTC)
- Expired
- Apr 18, 2008, 6:29 PM CDT
- In force
- 41 min
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
Counties Lamar County, MS, Marion County, MS
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 18, 6:00 PM CDT | HAIL 1 | 6 N Baxterville, MS | |
| Apr 18, 6:13 PM CDT | HAIL 0.88 | Purvis, MS |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 18, 3:43 PM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 10.8 hours before the alert went out and 105 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 36 J/kg
- Mixed-layer CIN
- -35 J/kg
- Mixed-layer LCL
- 623 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 225 m²/s²
- 0-3 km storm-relative helicity
- 290 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WFUS54 KJAN 182248 TORJAN MSC073-091-182330- /O.NEW.KJAN.TO.W.0129.080418T2248Z-080418T2330Z/ BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE JACKSON MS 548 PM CDT FRI APR 18 2008 THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A * TORNADO WARNING FOR... SOUTHEASTERN MARION COUNTY IN SOUTH CENTRAL MISSISSIPPI... THIS INCLUDES THE CITY OF SANDY HOOK... LAMAR COUNTY IN SOUTHEAST MISSISSIPPI... * UNTIL 630 PM CDT * AT 548 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO NEAR PINEBUR... OR 6 MILES NORTHEAST OF SANDY HOOK...MOVING EAST AT 30 MPH. * THE TORNADO WILL BE NEAR... PINEBUR BY 555 PM CDT... BAXTERVILLE BY 605 PM CDT... PURVIS BY 625 PM CDT... THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS. IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS. LAT...LON 3135 8942 3103 8937 3101 8982 3119 8983 TIME...MOT...LOC 2248Z 258DEG 26KT 3110 8973 $$ 7
2 follow-up statements
000
WWUS54 KJAN 182300
SVSJAN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
559 PM CDT FRI APR 18 2008
MSC091-182309-
/O.CAN.KJAN.TO.W.0129.000000T0000Z-080418T2330Z/
MARION MS-
559 PM CDT FRI APR 18 2008
...THE TORNADO WARNING FOR SOUTHEASTERN MARION COUNTY IS CANCELLED...
THE STORM HAS MOVED OUT OF THE COUNTY.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT FRIDAY EVENING
FOR SOUTHEASTERN MISSISSIPPI.
LAT...LON 3125 8965 3134 8943 3131 8941 3111 8938
3110 8939 3103 8937 3102 8964
TIME...MOT...LOC 2259Z 258DEG 29KT 3113 8957
$$
MSC073-182330-
/O.CON.KJAN.TO.W.0129.000000T0000Z-080418T2330Z/
LAMAR MS-
559 PM CDT FRI APR 18 2008
...TORNADO WARNING REMAINS IN EFFECT UNTIL 630 PM CDT FOR LAMAR
COUNTY...
AT 559 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUE TO
TRACK A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO. THIS
TORNADO WAS LOCATED NEAR BAXTERVILLE...MOVING EAST NEAR 50 MPH.
THE TORNADO WILL BE NEAR...
PURVIS BY 615 PM CDT...
THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.
IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT FRIDAY EVENING
FOR SOUTHEASTERN MISSISSIPPI.
LAT...LON 3125 8965 3134 8943 3131 8941 3111 8938
3110 8939 3103 8937 3102 8964
TIME...MOT...LOC 2259Z 258DEG 29KT 3113 8957
$$
7000
WWUS54 KJAN 182329
SVSJAN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
628 PM CDT FRI APR 18 2008
MSC073-182338-
/O.CAN.KJAN.TO.W.0129.000000T0000Z-080418T2330Z/
LAMAR MS-
628 PM CDT FRI APR 18 2008
...THE TORNADO WARNING FOR LAMAR COUNTY IS CANCELLED...
THE STORM HAS MOVED OUT OF THE COUNTY.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT FRIDAY EVENING
FOR SOUTHEASTERN MISSISSIPPI.
LAT...LON 3125 8965 3134 8943 3131 8941 3111 8938
3110 8939 3103 8937 3102 8964
TIME...MOT...LOC 2328Z 258DEG 26KT 3116 8940
$$
7What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this tornado warning went out at Apr 18, 5:15 PM CDT, 33 minutes earlier.
Area forecast discussion, Apr 18, 5:15 PM CDT, 33 minutes before
AREA FORECAST DISCUSSION...UPDATE NATIONAL WEATHER SERVICE JACKSON MS 515 PM CDT FRI APR 18 2008 .UPDATE...ALL INGREDIENTS FOR RAPID THUNDERSTORM GROWTH UP TO SEVERE LIMITS CAME TOGETHER OVER THE LAST FEW HOURS OVER CENTRAL SECTIONS OF MS. SEEMS THAT STRONG UPPER FORCING FROM INCOMING DISTURBANCE HAS NOW LINKED WITH MARGINAL INSTABILITY AND HIGH WIND SHEAR TO PRODUCE A BROKEN LINE OF POTENT THUNDERSTORMS...INCLUDING EMBEDDED SUPERCELLS. THIS ACTIVITY HAS NOW SHIFTED EAST OF THE I-55 CORRIDOR AND ALMOST THE ENTIRETY OF THE SEVERE WEATHER THREAT SHOULD BE ASSOCIATED WITH THIS BROKEN LINE. THIS CAN BE INTERPRETED TO MEAN LOCATIONS ALONG THE I-55 CORRIDOR ARE MOSTLY CLEAR OF THE SEVERE RISK AND WILL BE CLEARED FROM THE TORNADO WATCH SHORTLY. OTHERWISE...EXPECT STORMS TO MOVE THROUGH THE EASTERN HALF OF THE STATE OVER THE NEXT SEVERAL HOURS AND EXITING IN THE EARLY EVENING. GRIDS AND ZONES HAVE BEEN UPDATED FOR INCLUSION OF TORNADO WATCH 207 UNTIL 10 PM. HWO HAS BEEN UPDATED TO BUMP UP SEVERE WEATHER WORDING THROUGH THIS EVENING...ESPECIALLY EAST OF THE I-55 CORRIDOR./BB/ && .PREVIOUS DISCUSSION... SHORT TERM...STRUCTURES SUGGESTIVE OF DEEP CONVECTION HAVE RECENTLY SHOWED UP ON THE RADAR OVER SOUTHWESTERN MISSISSIPPI AHEAD OF A NEARING FRONTAL BOUNDARY. AN ABUNDANCE OF ATMOSPHERIC FORCING IMPINGING ON OUR REGION SINCE LATE MORNING (THANKS TO AN INCOMING POTENT LOBE OF UPPER LEVEL ENERGY) HAS BEEN SQUEEZING OUT NOTHING MORE THAN SHOWERS AND AN OCCASIONAL RUMBLE OF THUNDER THUS FAR. THIS LOOKS TO CHANGE THROUGH THE REST OF THIS AFTERNOON AS FOCUSED LOW LEVEL FRONTAL FORCING COMBINES WITH MENTIONED UPPER LEVEL ATMOSPHERIC LIFT. MOST LIKELY SCENARIO (PER LOCAL HI RES WRF ENSEMBLE OUTPUT) IS THAT A BROKEN LINE OF STRONG TO POSSIBLY CONVECTION WILL AGGREGATE AND PUSH ESE THROUGH EARLY EVENING...MAINLY ALONG AND SOUTH OF A NATCHEZ...TO JACKSON...TO MACON LINE. THIS WOULD LEAVE MAINLY SHOWERS WITH EMBEDDED RUMBLES OF THUNDERSTORMS FOR THE REST OF THE REGION BEFORE ACTIVITY CLEARS ON OUT TO THE EAST. I HAVE UPDATED THE HWO TO CONFINE THE SEVERE RISK THROUGH EARLY THIS EVENING MAINLY FOR THE AREAS MENTIONED ABOVE...ALTHOUGH ALL LOCATIONS ALONG AND JUST AHEAD OF THE PROGRESSING FRONTAL BOUNDARY WILL HAVE A NON-ZERO THREAT FOR SEVERE WEATHER. EXPECT ALL THE RAIN AND STORMS TO BE CLEARING OUT OF THE REGION FROM THE WEST EARLY THIS EVENING (8 OR 9 PM) WITH THE ASSOCIATED SEVERE WEATHER THREAT ENDING WITH IT. ATMOSPHERIC DRY SLOTTING IN THE WAKE OF THE UPPER DISTURBANCE SHOULD CLEAR CLOUDS OUT OF THE ARKLAMISS RATHER EFFICIENTLY LATE TONIGHT WITH THE COMBINATION OF COOLER AIR COMING IN AND LIGHT WINDS ALLOWING TEMPERATURES TO FALL INTO THE LOW TO MID 40S. THE CLEARING SKIES AND INFLUX OF HIGH PRESSURE LATE TONIGHT WILL SET THE STAGE FOR A BEAUTIFUL SATURDAY WITH SUNNY SKIES...WESTERLY BREEZES AND HIGHS IN THE MID TO UPPER 70S. LONGER TERM....MEDIUM RANGE GUIDANCE AND ENSEMBLES PAINT A RATHER QUIET WEEKEND UNTIL WE GET INTO THE UPCOMING WORK WEEK. A SERIES OF UPPER DISTURBANCES WILL PASS THROUGH THE SOUTHERN STREAM...GIVING THE REGION A SMALL CHANCE OF SHOWERS AND THUNDERSTORMS EACH DAY. LOOKING THE MODELS ON A DAILY BASIS. SURFACE HIGH PRESSURE WILL MOVE OVER THE REGION OVER THE WEEKEND...BRINGING THE REGION MILD DAYS AND COOL NIGHTS. LOWS WILL DIP FROM THE MIDDLE 40S EAST TO THE LOWER 50S WEST ON SUNDAY MORNING. HIGHS ON SUNDAY WILL BE FROM NEAR 80 NORTH TO THE LOWER 80S SOUTH...WHICH IS CLOSE TO MOS GUIDANCE. SOUTHERLY RETURN FLOW WILL COME BACK TO THE REGION AHEAD OF AN APPROACHING FRONT. THERE WILL BE A SERIES OF WEAK DISTURBANCES AND JUST ENOUGH INSTABILITY TO SQUEEZE OUT SOME ISOLATED CONVECTION FOR MONDAY THROUGH WEDNESDAY. DAILY HIGHS WILL BE IN THE LOWER TO MIDDLE 80S. NIGHTLY LOWS RISE FROM THE 50S ON MONDAY MORNING TO THE LOWER AND MIDDLE 60S WEDNESDAY MORNING. THIS WILL BE DUE TO A WARMING TREND AS MORE GULF MOISTURE RETURNS TO THE REGION. WENT CLOSE TO MEX GUIDANCE ON GUIDANCE. THERE WAS SOME DIFFERENCES IN THE MODELS THE EUROPEAN BRINGS FRONT INTO THE REGION ON WEDNESDAY...WHILE THE GFS HAS THE FRONT APPROACHING THE REGION ON WEDNESDAY. WILL GO WITH THE EUROPEAN FRONTAL BOUNDARY BECOMING STATIONARY ACROSS THE NORTH ON WEDNESDAY...THEN IT WILL RETURN TO THE NORTH AS ANOTHER AREA OF LOW PRESSURE DEVELOPS ACROSS THE SOUTHERN PLAINS. LOOKING AT THURSDAY INTO FRIDAY...OUR CHANCES OF RAIN WILL CONTINUE THROUGH THE REST OF THE WORK WEEK AS LOW LEVEL SOUTHERLY FLOW CONTINUES OVER THE REGION. A COLD FRONT WILL APPROACH THE REGION FROM THE NORTHWEST. THE EUROPEAN MODEL WAS MUCH SLOWER WITH THE APPROACH OF THE FRONT WITH THE FRONT NEAR THE ARKLAMISS ON 12Z SATURDAY. THE REASON FOR THIS IS BECAUSE IT WAS SLOWER THE ASSOCIATED SHORT WAVE ENERGY MOVING OVER THE 4 CORNERS REGION ON FRIDAY MORNING...WHILE THE GFS HAS IT PUSHING ACROSS THE MID TO UPPER PLAINS. WITH THE RIDGING OVER THE REGION...WILL GO WITH THE SLOWER EUROPEAN MODEL AND KEEP SMALL POPS FOR THE LONG TERM PERIOD. MADE ONLY MINOR ADJUSTMENTS TO MEX POPS. LOWS WILL BE IN THE LOWER TO MIDDLE 60S. HIGHS WILL CONTINUE IN THE LOWER TO MIDDLE 80S./17/ && .AVIATION...SHOWERS AND EMBEDDED STRONG TO LOCALLY SEVERE THUNDERSTORMS WILL MOVE ACROSS AREAS EAST OF THE MS RIVER THROUGH THE REST OF THE LATE AFTERNOON AND EARLY EVENING HOURS. EXPECT A GOOD DEAL OF THE CEILINGS ASSOCIATED WITH THIS ACTIVITY TO BE IN THE MVFR RANGE...ALTHOUGH VFR CONDITIONS AND CALMER WEATHER WILL MOVE IN QUICKLY BY MID EVENING AS THE FRONTS MOVES THROUGH. CLEARING SKIES LATER TONIGHT WILL BRING THE POTENTIAL FOR FOG DEVELOPMENT ACROSS MAINLY THE EASTERN HALF OF MS. SATURDAY SHOULD FEATURE SUNNY SKIES AND WEST WINDS BELOW 20 MPH AFTER ANY MORNING FOG BURNS OFF. /BB/ && .PRELIMINARY POINT TEMPS/POPS... JACKSON 46 77 50 81 / 16 0 0 8 MERIDIAN 46 76 47 82 / 58 0 0 8 VICKSBURG 47 78 51 83 / 3 0 0 7 HATTIESBURG 48 78 50 83 / 69 0 0 3 NATCHEZ 45 77 50 82 / 3 0 0 3 GREENVILLE 49 76 52 81 / 3 0 0 9 GREENWOOD 47 75 50 81 / 13 0 0 8 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...NONE. LA...NONE. AR...NONE. && SHORT TERM:17 LONG TERM: 50
Hazardous weather outlook, Apr 18, 5:09 PM CDT, 39 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE JACKSON MS 509 PM CDT FRI APR 18 2008 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 192215- ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND- MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR- SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES- CHOCTAW-OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON- NOXUBEE-ISSAQUENA-SHARKEY-YAZOO-MADISON MS-LEAKE-NESHOBA-KEMPER- WARREN-HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH- SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN- LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST- 509 PM CDT FRI APR 18 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI... NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS. .DAY ONE...TONIGHT AND SATURDAY SCATTERED SEVERE THUNDERSTORMS ARE EXPECTED TO PUSH EAST THROUGH EASTERN PORTIONS OF MISSISSIPPI THROUGH THE REST OF THIS AFTERNOON AND EARLY THIS EVENING. THE HIGHEST RISK FOR SEVERE THUNDERSTORMS EXISTS SOUTH OF HIGHWAY 25. THE MAIN RISK WITH STORMS IN THE MENTIONED AREAS WILL BE HIGH WINDS AND EMBEDDED TORNADOES...ALTHOUGH THE RISK FOR LARGE HAIL CANNOT BE COMPLETELY RULED OUT. THE COMBINATION OF INCOMING GULF MOISTURE AND A STRONG DISTURBANCE IS EXPECTED TO PRODUCE THUNDERSTORMS ALONG A COLD FRONT THAT WILL BE SWEEPING EAST THROUGH THE REGION BY EARLY TO MID EVENING. .DAYS TWO THROUGH SEVEN...SATURDAY NIGHT THROUGH THURSDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS...IS NEEDED FOR THE EASTERN HALF OF CENTRAL MISSISSIPPI LATE THIS AFTERNOON THROUGH THIS EVENING. ACTIVATION IS OTHERWISE NOT ANTICIPATED THROUGH THURSDAY APRIL 24. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK. 50
In the hours before
Special weather statement, Apr 18, 3:47 PM CDT, 2 hours 1 minute before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 347 PM CDT FRI APR 18 2008 MSZ043-048-182115- HINDS MS-MADISON MS- 347 PM CDT FRI APR 18 2008 ...STRONG THUNDERSTORM MOVING SOUTHERN MADISON COUNTY... A STRONG THUNDERSTORM CAPABLE OF PRODUCING 40 TO 50 MPH WINDS WAS LOCATED 5 MILES SOUTHWEST OF POCAHONTAS AT 347 PM CDT...MOVING NORTHEAST NEAR 50 MPH. THE STORM WILL PASS NEAR POCAHONTAS AND FLORA BY 355 PM...GLUCKSTADT BY 405 PM. THIS STORM IS INTENSIFYING AND COULD BECOME SEVERE RAPIDLY. PEOPLE IN HINDS AND MADISON COUNTIES...INCLUDING THE CITIES OF CLINTON AND MADISON...SHOULD MONITOR THIS STORM CLOSELY. 7
Local storm report, Apr 18, 4:28 PM CDT, 1 hour 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
428 PM CDT FRI APR 18 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0400 PM TORNADO 2 NW TERRY 32.12N 90.32W
04/18/2008 HINDS MS EMERGENCY MNGR
POSSIBLE TORNADO AROUND MIDWAY ROAD...DELANEY ROAD... AND
LEBANON-PINE RD. HOUSES DAMAGED...TREES DOWN... POWER
LINES DOWN.
&&
KLWSpecial weather statement, Apr 18, 4:47 PM CDT, 1 hour 1 minute before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 447 PM CDT FRI APR 18 2008 MSZ043-044-182230- MADISON MS-LEAKE MS- 447 PM CDT FRI APR 18 2008 A STRONG THUNDERSTORM CAPABLE OF PRODUCING 40 TO 50 MPH WINDS WAS LOCATED OVER FARMHAVEN AT 447 PM CDT...MOVING NORTHEAST NEAR 50 MPH. THE STORM WILL REMAIN OVER RURAL MADISON AND LEAKE COUNTIES. THIS STORM IS INTENSIFYING AND COULD BECOME SEVERE RAPIDLY. PEOPLE IN LEAKE AND MADISON COUNTIES SHOULD MONITOR THIS STORM CLOSELY. A TORNADO WATCH IS IN EFFECT UNTIL 10 PM. HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES. 7
Local storm report, Apr 18, 4:59 PM CDT, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
459 PM CDT FRI APR 18 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0340 PM TORNADO 8 E CARPENTER 32.03N 90.54W
04/18/2008 COPIAH MS EMERGENCY MNGR
ROOF OF A HOME HEAVILY DAMAGED AND NUMEROUS TREES AND
LARGE LIMBS DOWN. POSSIBLE TORNADO.
&&
KLWLocal storm report, Apr 18, 5:32 PM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
532 PM CDT FRI APR 18 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0500 PM TSTM WND DMG 3 S OFAHOMA 32.66N 89.70W
04/18/2008 LEAKE MS EMERGENCY MNGR
MANY TREES DOWN ON SWAMP ROAD. TREE DOWN ACROSS ROAD ALSO
JUST WEST OF CARTHAGE AND TREE DOWN ACROSS A ROAD IN THE
NORTHWEST PART OF THE COUNTY.
&&
KLWLocal storm report, Apr 18, 5:45 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
545 PM CDT FRI APR 18 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0445 PM TSTM WND DMG 3 N CAMDEN 32.83N 89.84W
04/18/2008 MADISON MS EMERGENCY MNGR
TREES AND POWER LINES DOWN ALONG HIGHWAY 43. TOPS OF SOME
TREES WERE SNAPPED.
&&
KLWThe office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 18, 4:10 AM CDT | Lake Wind Advisory | JAN | Bolivar, Humphreys, Issaquena, Leflore, Sharkey, Sunflower and 1 more | 10 hr |
| Apr 18, 3:28 PM CDT | Severe Thunderstorm Warning | JAN | Copiah, Hinds | 47 min |
| Apr 18, 3:33 PM CDT | Tornado Warning | JAN | Copiah, Hinds | 42 min |
| Apr 18, 4:08 PM CDT | Severe Thunderstorm Warning | JAN | Hinds, Rankin | 52 min |
| Apr 18, 4:21 PM CDT | Severe Thunderstorm Warning | JAN | Carroll, Montgomery | 54 min |
| Apr 18, 4:33 PM CDT | Flash Flood Warning | JAN | Hinds, Madison, Rankin | 93 min |
| Apr 18, 4:54 PM CDT | Severe Thunderstorm Warning | JAN | Leake, Scott | 51 min |
| Apr 18, 5:09 PM CDT | Severe Thunderstorm Warning | JAN | Marion | 52 min |
| Apr 18, 5:27 PM CDT | Severe Thunderstorm Warning | JAN | Attala, Choctaw, Leake, Neshoba, Winston | 35 min |
| Apr 18, 5:44 PM CDT | Severe Thunderstorm Warning | JAN | Scott, Smith | 46 min |
| Apr 18, 5:52 PM CDT | Severe Thunderstorm Warning | JAN | Clay, Webster | 38 min |
| Apr 18, 6:07 PM CDT | Tornado Warning | JAN | Forrest, Lamar | 53 min |
| Apr 18, 6:25 PM CDT | Severe Thunderstorm Warning | JAN | Clay, Lowndes, Noxubee, Oktibbeha, Winston | 65 min |
| Apr 18, 6:40 PM CDT | Severe Thunderstorm Warning | JAN | Kemper, Lauderdale, Neshoba, Newton | 65 min |
| Apr 18, 6:45 PM CDT | Severe Thunderstorm Warning | JAN | Noxubee, Winston | 60 min |
Nearby
Tornado Warnings in Mississippi, 2008Every tornado warning in 2008Tornadoes in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.